Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 126, NWS Wilmington, OH

May 13, 2011Clermont County, Hamilton County, Warren County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 13, 2011, 4:18 PM EDT for Clermont County, Hamilton County, Warren County, Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2011, 4:18 PM EDT (20:18 UTC)
Expired
May 13, 2011, 4:46 PM EDT
In force
28 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Clermont County, OH, Hamilton County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 34 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
512 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

226 
WUUS51 KILN 132018
SVRILN
OHC025-061-165-132100-
/O.NEW.KILN.SV.W.0126.110513T2018Z-110513T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
418 PM EDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLERMONT COUNTY IN SOUTHWEST OHIO...
  EASTERN HAMILTON COUNTY IN SOUTHWEST OHIO...
  SOUTHEASTERN WARREN COUNTY IN SOUTHWEST OHIO...

* UNTIL 500 PM EDT.

* AT 417 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR PERINTOWN...
  MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MILFORD...
  LOVELAND...
  MORROW...

IN ADDITION...OWENSVILLE...DAY HEIGHTS...MOUNT REPOSE...MIAMIVILLE...
MULBERRY...NEWTONSVILLE...SPRINGVALE AND GOSHEN ARE NEAR THE PATH OF
THIS SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3915 8437 3938 8418 3929 8400 3926 8400
      3925 8399 3921 8399 3920 8400 3905 8414
TIME...MOT...LOC 2018Z 204DEG 15KT 3913 8421

$$
!
2 follow-up statements
424 
WWUS51 KILN 132036
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
436 PM EDT FRI MAY 13 2011

OHC061-132046-
/O.CAN.KILN.SV.W.0126.000000T0000Z-110513T2100Z/
HAMILTON OH-
436 PM EDT FRI MAY 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HAMILTON COUNTY HAS
BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3923 8430 3926 8428 3927 8426 3928 8426
      3938 8418 3929 8400 3926 8400 3925 8399
      3922 8399 3912 8408
TIME...MOT...LOC 2036Z 204DEG 15KT 3921 8413

$$

OHC025-165-132100-
/O.CON.KILN.SV.W.0126.000000T0000Z-110513T2100Z/
WARREN OH-CLERMONT OH-
436 PM EDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHERN CLERMONT AND SOUTHEASTERN WARREN COUNTIES...

AT 435 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD
WEAKENED BUT WAS STILL CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR GOSHEN...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
MORROW.

IN ADDITION...GOSHEN...DALLASBURG...EDENTON...MURDOCK...MAINEVILLE...
PLEASANT PLAIN...WOODVILLE AND BUTLERVILLE ARE NEAR THE PATH OF THIS
STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3923 8430 3926 8428 3927 8426 3928 8426
      3938 8418 3929 8400 3926 8400 3925 8399
      3922 8399 3912 8408
TIME...MOT...LOC 2036Z 204DEG 15KT 3921 8413

$$
787 
WWUS51 KILN 132046
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
446 PM EDT FRI MAY 13 2011

OHC025-165-132056-
/O.CAN.KILN.SV.W.0126.000000T0000Z-110513T2100Z/
WARREN OH-CLERMONT OH-
446 PM EDT FRI MAY 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLERMONT AND
SOUTHEASTERN WARREN COUNTIES HAS BEEN CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS STORM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3923 8430 3926 8428 3927 8426 3928 8426
      3938 8418 3929 8400 3926 8400 3925 8399
      3922 8399 3912 8408
TIME...MOT...LOC 2046Z 204DEG 15KT 3925 8411

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 1:53 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, May 13, 1:53 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
153 PM EDT FRI MAY 13 2011

.SYNOPSIS...
AN UPPER LEVEL LOW OVER THE SOUTHERN PLAINS WILL MOVE SLOWLY EAST
TO THE OHIO VALLEY REGION THROUGH SATURDAY. THE LOW WILL THEN
MEANDER ACROSS THE REGION FOR A GOOD PART OF NEXT WEEK. ABOVE
NORMAL TEMPERATURES WILL DROP TO BELOW NORMAL READINGS BY NEXT
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AREA OF SHOWERS AND THUNDERSTORMS MOVING ACROSS SOUTH CENTRAL OHIO
HAS BEEN GRADUALLY WEAKENING AS IT PUSHES EAST. THIS PCPN SHOULD
DISSIPATE AND/OR BE OUT OF OUR AREA SHORTLY. OTHERWISE...EXPECT
TO SEE A BIT OF A LULL IN ANY PCPN THROUGH EARLY AFTERNOON. SOME
WEAK LOW LEVEL CONVERGENCE WILL THEN WORK INTO THE SOUTHWEST
LATER THIS AFTERNOON. AS WE DESTABILIZE FURTHER THROUGH THE
AFTERNOON...EXPECT TO SEE SCATTERED SHOWERS/THUNDERSTORMS DEVELOP
ACROSS THE SOUTHWEST AND SLOWLY OVERSPREAD THE REST OF THE FA INTO
THIS EVENING. SHEAR WILL REMAIN WEAK THROUGH EARLY EVENING. THIS
SHOULD HELP LIMIT ANY SEVERE ACTIVITY ALTHOUGH LOCALLY HEAVY RAIN
WILL BE POSSIBLE WITH THE THUNDERSTORMS. LOW LEVEL THERMAL
PROFILES ARE A TAD COOLER THAN THE PAST FEW DAYS SO THINK HIGHS
WILL GENERALLY BE IN THE LOW TO MID 80S.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
AFOREMENTIONED UPR LVL CLOSED LOW IS FORECAST TO SLOWLY ROTATE TO
THE MIDDLE OHIO VALLEY THROUGH SATURDAY NIGHT. AS THIS LOW
APPROACHES...SYNOPTIC SCALE LIFT WILL RESULT IN WIDESPREAD SHOWERS
AND THUNDERSTORMS...ESPECIALLY SATURDAY AFTERNOON INTO SATURDAY
EVENING.

LATEST GFS AND ECMWF AGREE THAT THE UPR LVL CLOSED LOW IS NOT
GOING TO EJECT OUT OF THE REGION ANYTIME SOON THROUGH NEXT WEEK
GIVEN A PRONOUNCED UPR LVL BLOCK PATTERN. THIS PATTERN WILL BRING
MAINLY CLOUDY SKIES...AND ROUNDS OF SHOWERY WEATHER. HAVE LIMITED
THE THREAT FOR THUNDER FOR SUNDAY AS OVERALL INSTABILITY WILL
DROP OFF BY SUNDAY NIGHT INTO MONDAY NIGHT AS TEMPERATURES
CONTINUE TO COOL.

TEMPERATURES THROUGH THE PERIOD WILL COOL...RESULTING IN BELOW
NORMAL READINGS.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
LIKE A BROKEN RECORD...MODELS CONTINUE TO INDICATE UNSETTLED
WEATHER INTO MID WEEK AS A PREDOMINATE UPR LVL LOW REMAINS ACRS
THE REGION. THERE ARE SOME HINTS FROM LATEST MODEL GUIDANCE THAT
THE PERSISTENT LOW MAY FINALLY PUSH NORTH/NORTHEAST OUT OF THE
AREA BY THE END OF THE WEEK. THIS MAY GIVE THE REGION A REPRIEVE
FROM THE COOL AND POTENTIAL SHOWERY WEATHER. STAY TUNED.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SKIES ARE MAINLY CLEAR ACROSS THE AREA EARLY THIS AFTERNOON WITH
JUST SOME SCATTERED CU. THIS HAS ALLOWED THE AIRMASS TO
DESTABILIZE WITH MLCAPES IN THE 1000-1500 J/KG RANGE. AREA OF
SHOWERS AND THUNDERSTORMS CURRENTLY LIFTING NORTHEAST ACROSS
CENTRAL KENTUCKY SHOULD AT LEAST MAINTAIN ITSELF AS IT MOVES INTO
THE BETTER INSTABILITY AND MAY EVEN INCREASE IN COVERAGE/INTENSITY.
MODELS ARE STILL TRYING TO INDICATE ANOTHER SHOT OF PCPN ROTATING
UP ACROSS THE AREA LATER THIS EVENING ASSOCIATED WITH SOME WEAK
LOW LEVEL CONVERGENCE. HOWEVER...IF THIS FIRST BATCH OF PCPN DOES
MOVE THROUGH...IT WILL LIKELY STABILIZE US AT LEAST SOMEWHAT AND
AM NOT SURE HOW MUCH ADDITIONAL PCPN WE WILL ACTUALLY SEE AFTER
THAT. WILL THEREFORE DOWNPLAY PCPN CHANCES OVERNIGHT. A BETTER
CHANCE OD SHOWERS AND THUNDERSTORMS SHOULD THEN RETURN THROUGH THE
DAY ON SATURDAY AS AIRMASS DESTABILIZES AGAIN AND SURFACE LOW
REMAINS IN THE AREA.

OUTLOOK...THUNDERSTORMS ARE POSSIBLE THROUGH MONDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...JGL
SHORT TERM...HICKMAN
LONG TERM...HICKMAN/NOVAK
AVIATION...JGL
Hazardous weather outlook, May 13, 4:24 AM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
424 AM EDT FRI MAY 13 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-140900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
424 AM EDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE FORECAST TO BECOME MORE NUMEROUS LATE THIS
AFTERNOON INTO THIS EVENING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS
NOT ANTICIPATE...AN ISOLATED SEVERE THUNDERSTORM WITH LARGE HAIL
AND DAMAGING WINDS CAN NOT BE RULED OUT. ALSO...BRIEF HEAVY
DOWNPOURS CAN BE EXPECTED WITH THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 13, 3:29 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
329 PM EDT FRI MAY 13 2011

KYZ091>093-096>099-OHZ070>072-077>081-132030-
KENTON KY-MASON KY-PENDLETON KY-ROBERTSON KY-BOONE KY-BRACKEN KY-
CAMPBELL KY-ADAMS OH-BROWN OH-BUTLER OH-CLINTON OH-HAMILTON OH-
WARREN OH-CLERMONT OH-HIGHLAND OH-
329 PM EDT FRI MAY 13 2011

...A LINE OF THUNDERSTORMS WILL AFFECT SOUTHWESTERN
HIGHLAND...CLERMONT...SOUTHERN WARREN...HAMILTON...SOUTHWESTERN
CLINTON...SOUTHEASTERN BUTLER...BROWN...NORTHWESTERN
ADAMS...CAMPBELL...BRACKEN...BOONE...ROBERTSON...NORTHEASTERN
PENDLETON...NORTHWESTERN MASON AND KENTON COUNTIES THROUGH 430 PM
EDT...

AT 323 PM EDT...RADAR INDICATED DEVELOPING THUNDERSTORMS ALONG A
LINE EXTENDING FROM FRANCISVILLE TO MORNING VIEW TO MILFORD...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CRESTVIEW HILLS...
LAKESIDE PARK...VILLA HILLS...CRESCENT SPRINGS...FORT MITCHELL...
CLARYVILLE...FORT WRIGHT...TAYLOR MILL...COVINGTON...PARK HILLS...
LUDLOW AND WILDER.

ALSO...VISALIA...LATONIA LAKES...CRESCENT PARK...MACK SOUTH...
LENOXBURG...RYLAND HEIGHTS...MOUNT AUBURN AND BERLIN ARE NEAR THE
PATH OF THIS LINE OF STRONG THUNDERSTORMS.

LAT...LON 3852 8419 3855 8417 3855 8421 3858 8421
      3858 8425 3910 8484 3951 8435 3931 8392
      3893 8355 3848 8414
Special weather statement, May 13, 3:35 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
335 PM EDT FRI MAY 13 2011

INZ050-058-059-066-OHZ042-060-132030-
UNION IN-FRANKLIN IN-FAYETTE IN-WAYNE IN-DARKE OH-PREBLE OH-
335 PM EDT FRI MAY 13 2011

...A LINE OF DEVELOPING THUNDERSTORMS WILL AFFECT NORTHWESTERN
PREBLE...SOUTHWESTERN DARKE...WAYNE...FAYETTE...CENTRAL FRANKLIN AND
UNION COUNTIES THROUGH 430 PM EDT...

AT 332 PM EDT...RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING
FROM 5 MILES NORTH OF GLENWOOD TO 7 MILES SOUTH OF BROOKVILLE...
MOVING NORTH AT 35 MPH.

WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BROOKVILLE...
CONNERSVILLE...DUBLIN...CAMBRIDGE CITY...WEST COLLEGE CORNER...
HAGERSTOWN...LIBERTY...CENTERVILLE...RICHMOND...FOUNTAIN CITY AND NEW
PARIS.

ALSO...BUNKER HILL...NULLTOWN...BLOOMING GROVE...BENTONVILLE...
EVERTON...MOUNDS STATE RECREATION AREA...METTEL FIELD AND ALQUINA ARE
NEAR THE PATH OF THIS LINE OF RAPIDLY DEVELOPING THUNDERSTORMS.

LAT...LON 3979 8531 3980 8523 4001 8520 3998 8480
      3991 8454 3931 8503 3931 8509 3958 8531

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 10:27 PM EDTSpecial Weather StatementILNHocking48 min
May 12, 11:04 PM EDTAreal Flood AdvisoryILNFairfield, Hocking, Pickaway116 min
May 13, 12:30 AM EDTSpecial Weather StatementILNPickaway30 min
May 13, 12:31 AM EDTFlash Flood WarningILNFairfield, Hocking, Pickaway3 hr
May 13, 3:29 PM EDTSpecial Weather StatementILNBrown, Clermont, Hamilton, Warren61 min
May 13, 3:56 PM EDTSevere Thunderstorm WarningILNButler, Hamilton, Warren37 min
May 13, 4:56 PM EDTSpecial Weather StatementILNMontgomery, Preble64 min
May 13, 5:00 PM EDTSpecial Weather StatementILNClinton, Fayette, Highland60 min
May 13, 5:09 PM EDTSpecial Weather StatementILNAuglaize51 min
May 13, 5:36 PM EDTSevere Thunderstorm WarningILNScioto24 min
May 13, 5:47 PM EDTAreal Flood AdvisoryILNAuglaize3 hr
May 13, 6:45 PM EDTAreal Flood AdvisoryILNMercer3 hr
May 13, 7:42 PM EDTAreal Flood AdvisoryILNHardin3 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.